Send to:

Choose Destination
See comment in PubMed Commons below
Rheumatology (Oxford). 2001 May;40(5):585-7.

Diffuse muscular haemorrhage as presenting sign of juvenile systemic lupus erythematosus and lupus anticoagulant hypoprothrombinaemia syndrome.

Author information

  • 1Department of Pediatrics, Sapir Medical Center, 44281 Kfar Saba, Israel.


Lupus anticoagulants are closely related to systemic lupus erythemathosus (SLE) and to thrombotic events. We describe a 12 year-old girl with a bilateral intramuscular haemorrhage of the gastrocnemius muscles as her main initial presentation of juvenile SLE. Laboratory work-up revealed lupus anticoagulant-hypoprothrombinaemia syndrome (LAHS) with very low levels of factor II due to autoantibodies. She showed a good initial clinical and laboratory response to prednisone therapy, however steroid dependency developed. To the best of our knowledge, this is the first case reported of juvenile SLE presenting with LAHS.

[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk